Alert archive / Illinois / Freeze Warnings in 2008

Freeze Warning 3, NWS Lincoln, IL

October 27, 200835 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 27, 2008, 3:37 AM CDT for 35 counties in Illinois. It took effect at Oct 28, 2008, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 3:37 AM CDT (08:37 UTC)
In effect from
Oct 28, 2008, 1:00 AM CDT
Expired
Oct 28, 2008, 9:00 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 270837
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
337 AM CDT MON OCT 27 2008

...FREEZE WARNING IN EFFECT FOR CENTRAL AND SOUTHEAST ILLINOIS
EARLY TUESDAY MORNING...

.CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING ACROSS THE REGION EARLY TUESDAY MORNING. A
WIDESPREAD HARD FREEZE IS ANTICIPATED...WITH LOW TEMPERATURES
BOTTOMING OUT IN THE MIDDLE TO UPPER 20S.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-271600-
/O.NEW.KILX.FZ.W.0003.081028T0600Z-081028T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
337 AM CDT MON OCT 27 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 

LOW TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S EARLY
TUESDAY MORNING...RESULTING IN A WIDESPREAD HARD FREEZE ACROSS
CENTRAL AND SOUTHEAST ILLINOIS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BARNES
5 follow-up statements
000 
WWUS73 KILX 271454
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
954 AM CDT MON OCT 27 2008

...FREEZE WARNING IN EFFECT FOR CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT AND EARLY TUESDAY MORNING...

.CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
DROP BELOW FREEZING ACROSS CENTRAL AND SOUTHEAST ILLINOIS OVERNIGHT 
AND EARLY TUESDAY MORNING. A WIDESPREAD HARD FREEZE IS
ANTICIPATED...WITH LOW TEMPERATURES BOTTOMING OUT IN THE MIDDLE
TO UPPER 20S.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-272100-
/O.CON.KILX.FZ.W.0003.081028T0600Z-081028T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
954 AM CDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...

AS CLOUDS AND WINDS DECREASE DURING THIS EVENING...TEMPERATURES
WILL SLIP TOWARD FREEZING BY MIDNIGHT. LOW TEMPERATURES WILL DROP
INTO THE MIDDLE TO UPPER 20S EARLY TUESDAY MORNING...RESULTING IN
A WIDESPREAD HARD FREEZE ACROSS MUCH OF ILLINOIS. TEMPERATURES
SHOULD RISE BACK ABOVE FREEZING AFTER 9 AM TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A HARD FREEZE WITH TEMPERATURES AT OR BELOW 28
DEGREES WILL DAMAGE OR KILL MOST CROPS AND OUTDOOR VEGETATION.
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED WITH CLOTH
OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KH
000 
WWUS73 KILX 272019
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT MON OCT 27 2008

...FREEZE WARNING IN EFFECT FOR CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT AND EARLY TUESDAY MORNING...

.CLEARING SKIES AND DIMINISHING WINDS TONIGHT WILL ALLOW
TEMPERATURES TO DROP BELOW FREEZING ACROSS CENTRAL AND SOUTHEAST
ILLINOIS OVERNIGHT AND EARLY TUESDAY MORNING. A WIDESPREAD HARD
FREEZE IS ANTICIPATED...WITH LOW TEMPERATURES BOTTOMING OUT
BETWEEN 25 AND 30 DEGREES.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-280200-
/O.CON.KILX.FZ.W.0003.081028T0600Z-081028T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
319 PM CDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...

AS CLOUDS AND WINDS DECREASE FROM THE WEST DURING TONIGHT...
TEMPERATURES WILL SLIP TOWARD FREEZING BY 1 AM TONIGHT. LOW
TEMPERATURES WILL DROP TO BETWEEN 25 AND 30 DEGREES BY SUNRISE
TUESDAY. THIS WILL RESULT IN A WIDESPREAD HARD FREEZE AND END OF
THE GROWING SEASON ACROSS MUCH OF CENTRAL ILLINOIS. TEMPERATURES
SHOULD RISE BACK ABOVE FREEZING AFTER 9 AM TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A HARD FREEZE WITH TEMPERATURES AT OR BELOW 28
DEGREES WILL DAMAGE OR KILL MOST CROPS AND OUTDOOR VEGETATION.
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED WITH CLOTH
OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KH
000 
WWUS73 KILX 280148
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CDT MON OCT 27 2008

...FREEZE WARNING IN EFFECT FOR CENTRAL AND SOUTHEAST ILLINOIS
OVERNIGHT AND EARLY TUESDAY MORNING...

.CLEARING SKIES AND DIMINISHING WINDS TONIGHT WILL ALLOW
TEMPERATURES TO DROP BELOW FREEZING ACROSS CENTRAL AND SOUTHEAST
ILLINOIS OVERNIGHT AND EARLY TUESDAY MORNING. A WIDESPREAD HARD
FREEZE IS ANTICIPATED...WITH LOW TEMPERATURES BOTTOMING OUT
BETWEEN 25 AND 30 DEGREES.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-280900-
/O.CON.KILX.FZ.W.0003.081028T0600Z-081028T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
848 PM CDT MON OCT 27 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A HARD FREEZE WITH TEMPERATURES AT OR BELOW
28 DEGREES WILL DAMAGE OR KILL MOST CROPS AND OUTDOOR VEGETATION.
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED WITH CLOTH
OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KILX 280704
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
204 AM CDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT FOR CENTRAL AND SOUTHEAST
ILLINOIS EARLY THIS MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-281400-
/O.CON.KILX.FZ.W.0003.000000T0000Z-081028T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
204 AM CDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING.

LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MIDDLE TO UPPER
20S EARLY THIS MORNING...RESULTING IN A WIDESPREAD HARD FREEZE
ACROSS THE AREA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A HARD FREEZE WITH TEMPERATURES AT OR BELOW
28 DEGREES WILL DAMAGE OR KILL MOST CROPS AND OUTDOOR VEGETATION.
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED WITH CLOTH
OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

BARNES
000 
WWUS73 KILX 281404
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT TUE OCT 28 2008

...FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM CDT...

.TEMPERATURES HAVE RISEN BACK ABOVE FREEZING BY 9 AM CDT ACROSS
MOST OF THE AREA. SO THE FREEZING WARNING IS NO LONGER IN EFFECT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-281515-
/O.EXP.KILX.FZ.W.0003.000000T0000Z-081028T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
904 AM CDT TUE OCT 28 2008

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES ARE 
CLIMBING BACK ABOVE FREEZING ACROSS MOST OF THE AREA AT 9 AM CDT.
CENTRAL ILLINOIS HAD ITS FIRST HARD FREEZE WITH LOWS IN THE 20S
WHICH ENDED THE GROWING SEASON.

$$

KH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 27, 1:39 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 27, 1:39 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
139 AM CDT MON OCT 27 2008

.DISCUSSION...
ISSUED 139 AM CDT MON OCT 27 2008

UNSEASONABLY COLD WEATHER TO TAKE HOLD ACROSS CENTRAL ILLINOIS FOR
THE NEXT COUPLE OF DAYS...BEFORE WARMER CONDITIONS RETURN FOR THE
END OF THE WEEK.

06Z SURFACE CHART SHOWS POLAR FRONT DIVING SOUTHWARD TOWARD THE
GULF COAST...WHILE 1042MB HIGH BUILDS SOUTHWARD INTO THE NORTHERN
ROCKIES. SHARPLY COLDER AIRMASS CONTINUES TO SPILL INTO CENTRAL
ILLINOIS ON GUSTY NORTHWESTERLY WINDS...AS EVIDENCED BY CURRENT
TEMPS DIPPING INTO THE UPPER 30S. ALOFT...UPPER LOW CENTERED OVER
ONTARIO...WITH DEEP TROUGH DIGGING SOUTHWARD INTO THE GREAT
LAKES/MIDWEST.

SHORT TERM...TODAY THROUGH WEDNESDAY

STRONGLY CYCLONIC FLOW WILL PREVAIL ACROSS THE MIDWEST TODAY...ENSURING
MOSTLY CLOUDY SKIES. LATEST SATELLITE LOOPS INDICATE PLENTY OF
LOW-LEVEL CLOUDINESS ACROSS CENTRAL ILLINOIS AND EXTENDING WELL
UPSTREAM INTO THE EASTERN DAKOTAS. EVEN IF A FEW BREAKS DEVELOP IN
THE OVERCAST...COLD TEMPS ALOFT AND RESULTING STEEP LAPSE RATES
WILL ALLOW CLOUDS TO QUICKLY FILL BACK IN. MAY EVEN SEE A FEW
SPRINKLES OR FLURRIES AT TIMES...AS WEAK IMPULSES CONTINUE TO DROP
SOUTHWARD INTO THE MEAN TROUGH POSITION. WILL ALSO BE ANOTHER WINDY
DAY...WITH FORECAST SOUNDINGS SUGGESTING WINDS GUSTING TO BETWEEN
25 AND 30MPH. GIVEN THE STRONG CAA AND CLOUD COVER...TEMPS WILL
STRUGGLE TO RECOVER. HAVE THEREFORE FOLLOWED THE COOLER MET
GUIDANCE NUMBERS MOST CLOSELY...WITH HIGHS MAINLY IN THE MIDDLE
40S.

SURFACE HIGH WILL BEGIN TO SHIFT EASTWARD TONIGHT...GRADUALLY
PUSHING THE MID AND LOW-LEVEL MOISTURE FURTHER EAST INTO INDIANA.
MODELS IN FAIRLY GOOD AGREEMENT WITH THIS PROCESS...WITH THE GFS
BEING A BIT FASTER THAN THE NAM-WRF. GIVEN STRENGTH OF UPPER
TROUGH AND DEGREE OF CYCLONIC FLOW...PREFER THE SLOWER NAM-WRF.
WILL THEREFORE START THE EVENING OUT MOSTLY CLOUDY ACROSS THE
BOARD...WITH SKIES CLEARING FROM WEST TO EAST AFTER MIDNIGHT. WITH
CLEAR SKIES AND DIMINISHING WINDS...LOW TEMPS TONIGHT WILL DROP
WELL BELOW FREEZING ACROSS ALL OF CENTRAL AND SOUTHEAST ILLINOIS. WILL
THEREFORE ISSUE A FREEZE WARNING FOR THE ENTIRE KILX CWA...AS
TEMPS DIP INTO THE MIDDLE TO UPPER 20S. ANOTHER VERY COOL DAY WILL
BE IN STORE FOR TUESDAY...AS SURFACE HIGH REMAINS WEST OF THE
MISSISSIPPI RIVER AND LOW-LEVEL FLOW STAYS NORTHWESTERLY. HIGH
TEMPS WILL AGAIN STRUGGLE TO RISE THROUGH THE 40S...WHILE EARLY
MORNING LOWS WEDNESDAY WILL AGAIN DROP INTO THE 20S.

LONG TERM...THURSDAY THROUGH SUNDAY

HIGH PRESSURE WILL SHIFT EAST OF THE REGION WEDNESDAY NIGHT AND
THURSDAY...ALLOWING SOUTHERLY RETURN FLOW TO DEVELOP AND WARMER
TEMPS TO MAKE A COMEBACK ACROSS CENTRAL ILLINOIS. 850MB TEMPS
REBOUND TO AROUND 10C ON THURSDAY...SUGGESTING HIGH TEMPS RISING
INTO THE LOWER TO MIDDLE 60S. AFTER THAT...THE MEDIUM RANGE MODELS
CONTINUE TO INDICATE A NORTHERN STREAM WAVE TRACKING ACROSS
SOUTHERN CANADA/NORTHERN GREAT LAKES BY LATE IN THE WEEK. 12Z
ECMWF/00Z GFS ARE IN EXCELLENT AGREEMENT CONCERNING THE TRACK AND
TIMING OF THIS SYSTEM...AS WELL AS ITS ASSOCIATED COLD FRONT. BOTH
MODELS BRING A WEAK COLD FRONT THROUGH ILLINOIS ON
FRIDAY...HOWEVER AIRMASS IS TOO DRY TO SUPPORT ANY PRECIP ALONG
THE BOUNDARY. AFTER THAT...DRY AND COOL WEATHER CAN BE EXPECTED
OVER THE WEEKEND...AS CANADIAN HIGH PRESSURE BUILDS SOUTHWARD INTO
THE REGION.

BARNES
&&

.AVIATION...
ISSUED 1152 PM CDT SUN OCT 26 2008

GUSTY WINDS HAVE HELD UP A BIT BETTER THAN PREVIOUSLY EXPECTED.
WHILE THEY HAVE DECREASED...APPARENTLY THE PRESSURE GRADIENT...IN
COMBINATION WITH SUBSIDENCE IN THE STRONG COLD ADVECTION PATTERN...
IS COMPENSATING FOR THE LOSS OF DIURNAL MIXING. SO...EXPECT GUSTY
NORTHWEST WINDS TO LINGER UNTIL DIURNAL HEATING HIS LOST MONDAY
EVENING...AROUND THE SAME TIME THE SURFACE PRESSURE GRADIENT
BEGINS TO RELAX. OTHERWISE...WRAP AROUND CLOUDS WILL CONTINUE TO
SPREAD ACROSS THE TERMINALS THROUGH MONDAY EVENING...WHEN THEY
SHOULD TEND TO SCATTER OUT. LOW END VFR CIGS SHOULD PREVAIL...BUT
A PERIOD OF MVFR CIGS IS LIKELY FOR THE NEXT FEW HOURS...
ESPECIALLY ACROSS KPIA/KBMI/KCMI TERMINALS. A FEW FLURRIES OR
SPRINKLES ARE ALSO POSSIBLE...BUT WILL NOT BE HEAVY ENOUGH TO
CAUSE A VISIBILITY RESTRICTION.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR ILZ027>031-
036>038-040>057-061.

&&
Hazardous weather outlook, Oct 26, 3:26 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CDT SUN OCT 26 2008

ILZ027>031-036>038-040>057-061-271100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
326 PM CDT SUN OCT 26 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS CAN BE EXPECTED INTO THIS EVENING IN THE WAKE
OF THE COLD FRONT THAT CAME THROUGH EARLIER IN THE DAY. WEST TO
NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON.
THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES ON NORTH-SOUTH ROADWAYS.

THE COLD AIRMASS FILTERING INTO THE REGION BEHIND THE FRONT IS
EXPECTED TO BE THE COLDEST OF THE SEASON THUS FAR. LOWS TONIGHT
WILL BE AT OR BELOW THE FREEZING MARK OVER MOST OF CENTRAL AND
EAST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HARD FREEZE WILL BE LIKELY TUESDAY AND WEDNESDAY MORNINGS AS
LOWS DIP INTO THE MIDDLE TO UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-271100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
326 PM CDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THE COLDEST AIRMASS OF THE SEASON WILL BEGIN TO SETTLE OVER THE
REGION TONIGHT. TEMPERATURES MAY BRIEFLY REACH THE FREEZING MARK
IN SOME LOCATIONS AROUND SUNRISE MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLDER TEMPERATURES ARE EXPECTED TUESDAY AND WEDNESDAY MORNINGS.
A HARD FREEZE WILL BE LIKELY AS LOWS DIP INTO THE MIDDLE TO UPPER
20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

Nearby

Freeze Warnings in Illinois, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.